MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH BERLIN FACILITY ELECTROSURGICAL GENERATOR "ESG-410"

OLYMPUS WINTER & IBE GMBH BERLIN FACILITY ELECTROSURGICAL GENERATOR "ESG-410"
Model Number WA91307W
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
To date, the device has not been returned.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported, the electrosurgical generator "esg-410" exhibited a burn mark on patient.The issue occurred during an unspecified procedure and the procedure was completed using the same set of equipment.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.Additionally, the following fields were updated: d9, h3 and h6.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 2 years since the subject device was manufactured.The device was returned to olympus for inspection, and there were no malfunctions identified.The legal manufacturer reviewed images provided by the customer which showed the non-split neutral electrode type used during the procedure, and the patient burn where the neutral electrode had been.Where the electrode had been was not completely free of hair (on an unshaven chest).Based on the results of the investigation, it is likely the reported issue occurred due to a user error.The occurrence of burns in the area of the neutral electrode can occur from monopolar applications.In most cases, these burns are caused by the following: - an incorrectly affixed electrode.- improper preparation of the respective skin area (remaining hair).- residues of disinfectant are located between skin and neutral electrode.- mechanical pressure is exerted on a certain point of the affixed neutral electrode during activation.Such user errors will result in an increased current density which may have a thermal effect on the adjacent skin and lead to burns.Olympus will continue to monitor field performance for this device.

Brand Name
ELECTROSURGICAL GENERATOR "ESG-410"
Common Device Name
ELECTROSURGICAL GENERATOR "ESG-410"
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH BERLIN FACILITY
rheinstrasse 8
teltow, brandenburg 14513
GM  14513
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH BERLIN FACILITY
rheinstrasse 8
teltow, brandenburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18886297
Report Number3003724334-2024-00032
Device Sequence Number3038001
Product Code GEI
UDI-Device Identifier04042761086332
UDI-Public04042761086332
Combination Product (Y/N)N
Initial Reporter CountryLH
PMA/510(K) Number
K203277
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 04/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA91307W
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2024
Supplement Date Received by Manufacturer04/03/2024
Initial Report FDA Received Date03/12/2024
Supplement Report FDA Received Date04/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown